Extreme Cold/Wind Chill, Koochiching
- When
- January 4, 12:00 AM CST to 12:00 PM CST
- Where
- Koochiching forecast zone
- Reported by
- ASOS
- Coordinates
- 48.245, -93.783 (the zone’s center; the record gives no point)
The combination of cold morning temperatures of about 15 to 25 degrees below zero and 10 to 20 mph northwest winds resulted in dangerous wind chills of 35 to 45 degrees below zero over much of far northern Minnesota.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
The combination of cold morning temperatures of about 15 to 25 degrees below zero and 10 to 20 mph northwest winds resulted in dangerous wind chills of 35 to 45 degrees below zero over much of far northern Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jan 3, 11:42 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1142 PM CST SAT JAN 3 2015
.UPDATE...
ISSUED AT 1142 PM CST SAT JAN 3 2015
UPDATED FOR AVIATION SECTION BELOW. ALSO...ARROWHEAD
WARNING/ADVISORY HAS EXPIRED.
UPDATE ISSUED AT 1017 PM CST SAT JAN 3 2015
ONE MORE UPDATE TO FRESHEN UP TRENDS. ALONG WITH STRONGER WINDS ON
LAKE SUPERIOR...HEAVY FREEZING SPRAY HAS BECOME A THREAT...SO HAVE
ISSUED THIS WARNING AS WELL. LAND HEADLINES ARE IN FAIRLY GOOD
SHAPE. SNOW HAS COME TO AN END OVER THE TIP OF THE ARROWHEAD...BUT
STRONG NORTH WINDS WILL BE CAUSING BLOWING AND DRIFTING OF THE
SNOW THAT FELL EARLIER THIS EVENING...AND HAVE DECIDED TO LET THIS
WARNING/ADVISORY RIDE UNTIL MIDNIGHT. SNOW HAS JUST GOTTEN GOING
AGAIN OVER THE NORTHWEST WISCONSIN ADVISORY...AND THE FRONTOGENSIS
BAND SETTING UP THERE IS RELATIVELY WEAK EVEN AS THE LAKE EFFECT
ENHANCEMENT IS GETTING GOING NICELY. ADVISORY SHOULD STILL WORK
OUT THERE. WIND CHILL HEADLINES ALSO IN FAIRLY GOOD SHAPE...THOUGH
KINL HAS ALREADY BEEN HITTING ADVISORY CRITERIA AHEAD OF THE
BEGINNING OF THE WARNING.
UPDATE ISSUED AT 818 PM CST SAT JAN 3 2015
A FEW SHIP REPORTS HAVE COME IN SINCE 00Z INDICATING WINDS OVER
THE LAKE WERE SUSTAINING 30 TO 35 KNOTS...WITH SOME GUSTS OF 40
KNOTS OR HIGHER. EVEN KGNA IS REPORTING GUSTS TO 36 KNOTS. THESE STRONG
WINDS ARE ASSOCIATED WITH THE STRONG COLD AIR ADVECTION AND
ISALLOBARIC RISE JUST NOW MOVING OVER THE LAKE AS OF 02Z. EXPECT
THAT THE NEXT 4-6 HOURS OR SO WILL SHOW THE STRONGEST WINDS OVER
THE LAKE OF THE NIGHT. WE WERE ALREADY FLIRTING WITH GALE
CRITERIA...SO HAVE UPGRADED TO A GALE WARNING FOR THE LAKE
SUPERIOR NEARSHORE WATERS THROUGH 4 AM...AND LEFT THE REMAINDER OF THE
SMALL CRAFT THROUGH SUNDAY NIGHT.
UPDATE ISSUED AT 543 PM CST SAT JAN 3 2015
UPDATED AVIATION SECTION BELOW. EXPECT TO SEND AN UPDATE SHORTLY
TO FRESHEN UP PRECIPITATION TRENDS...TEMPERATURES AND WINDS.
OTHERWISE THE FORECAST AND HEADLINES IN GOOD SHAPE.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 348 PM CST SAT JAN 3 2015
MAIN CONCERNS IN THE SHORT TERM REMAIN FOCUSED AROUND THE LINGERING
SNOW SHOWERS ACROSS THE ARROWHEAD THIS EVENING AND ACROSS PORTIONS
OF NORTH CENTRAL WI...ALONG THE SOUTH SHORE THROUGH SUNDAY
MORNING...WITH A BLAST OF VERY COLD ARCTIC AIR ARRIVING TONIGHT OVER
NE MN AND SPREADING THROUGH THE REGION THROUGH THE DAY SUNDAY AND
PERSISTING INTO MONDAY.
WINTER WEATHER HEADLINES FOR SNOW CONTINUE THROUGH THE ARROWHEAD
UNTIL MIDNIGHT TONIGHT WITH AN ADDITIONAL 2 TO 3 INCHES
POSSIBLE...AND ALONG THE SOUTH SHORE IN WI WHERE LAKE ENHANCED SNOW
WILL DEVELOP OVERNIGHT AND PRODUCE A SWATH OF 2 TO 5 INCHES FROM NRN
BAYFIELD TO NRN ASHLAND/IRON COUNTIES. A FEW OF THE USUALLY FAVORED
LOCATIONS COULD SEE SLIGHTLY HIGHER AMTS. THOUGHT WAS GIVEN TO
UPGRADING TO A WARNING FOR THE SNOWBELT REGION AS CONDITIONS LOOK
QUITE FAVORABLE FOR LAKE EFFECT SNOW. CAA IN THE MID LEVELS
COMBINING WITH RELATIVELY WARM LAKE SFC TEMPS WILL PRODUCE STEEP
LAPSE RATES IN THE BOUNDARY LAYER. MOISTURE SOURCE APPEARS TO BE
DECENT AS WELL WITH A GOOD NRLY FETCH OVER THE LAKE. HOWEVER...THE
COLD AIR REALLY UNDERCUTS THE MIXING AND CONVECTIVE PROCESSES LATE
THIS EVENING AND AFTER MIDNIGHT...WHICH WILL LIKELY ACT TO LIMIT THE
PRODUCTION OF LES.
MOST OF THE ATTENTION IN THE SHORT TERM GOES TO THE VERY COLD AIR
MASS THAT WILL PUSH INTO THE REGION BEGINNING TONIGHT OVER NE MN AND
EVENTUALLY OVERTAKE THE ENTIRE NORTHLAND LATE SUNDAY AFTERNOON. THE
AIR MASS WILL HAVE 850MB TEMPS -20 TO -30 DEG C ASSOCIATED WITH IT
AND ALLOW SFC TEMPS TO DROP INTO THE SINGLE DIGITS BELOW ZERO IN NW
WI...AND INTO THE TEENS AND LOWER 20S BELOW ZERO IN NE MN TONIGHT.
GUSTY N/NW WINDS BEHIND THE FRONT WILL PRODUCE WIND CHILL VALUES IN
THE -15 TO -25 DEG F RANGE IN NW WI...AND INTO THE -30 TO -40 DEG F
RANGE IN NE MN. THE TEMPERATURES THROUGH THE DAY SUNDAY WILL NOT
RECOVER VERY MUCH...WITH HIGHS EXPECTED TO ONLY REACH INTO THE
SINGLE DIGITS AND TEENS BELOW ZERO. EVEN COLDER CONDITIONS ARE
EXPECT SUNDAY NIGHT.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 348 PM CST SAT JAN 3 2015
VERY COLD TEMPERATURES WILL BE THE MAIN ISSUE THROUGH THE EXTENDED
PERIOD WITH THE POTENTIAL FOR A COUPLE INCHES OF SNOW ACROSS FAR
SOUTHERN AREAS MONDAY NIGHT A SECONDARY CONCERN.
A VERY COLD AIR MASS WILL REMAIN OVER THE NORTHLAND THROUGH MUCH
OF THE UPCOMING WEEK.
WE EXPECT LOWS SUNDAY NIGHT TO RANGE FROM 15 TO NEARLY 30 BELOW
ZERO ACROSS THE NORTHLAND. WE WILL BE WEDGED BETWEEN A STRONG AREA
OF HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST. THE
GRADIENT WILL BE STRONG ENOUGH FOR 4 TO 10 MPH WINDS FOR MOST
AREAS SUNDAY NIGHT RESULTING IN LOW WIND CHILL VALUES. 850MB TEMPS
PER THE ECMWF RANGE FROM -26C TO -30C AT 00Z MON. WE ISSUED A WIND
CHILL WATCH FOR THE ENTIRE CWA SUNDAY NIGHT INTO MONDAY MORNING.
PORTIONS OF THE NORTHLAND...PARTICULARLY FROM AITKIN COUNTY EAST
ACROSS NORTHERN WISCONSIN MAY STRUGGLE TO REACH THE WIND CHILL WARNING
THRESHOLD OF -40F...BUT WE THOUGHT IT WOULD BE WISE TO ISSUE A
WATCH EVEN IF WE END UP GOING WITH AN ADVISORY AS IT WILL BE A
CLOSE CALL. WIND CHILLS FROM 40 TO 50 BELOW LOOK LIKELY FOR THE
REST OF THE NORTHLAND.
AN AREA OF LOW PRESSURE WILL TRACK FROM WY 18Z MON TO NORTHERN IL/IN
BY 12Z TUE. MOST OF THE NORTHLAND WILL BE TOO FAR NORTH TO RECEIVE
MUCH SNOWFALL FROM THIS LOW...BUT FAR SOUTHERN AREAS COULD RECEIVE
AN INCH OR TWO. THIS SHOULD BE A VERY LOW LIQUID TO SNOW EVENT.
TEMPS ALOFT WILL MODERATE SLIGHTLY AS THIS LOW PASSES THROUGH THE
REGION...BUT A REINFORCING SHOT OF COLD AIR WITH 850MB TEMPS BACK
TO -27C TO -30C MOVES IN TUESDAY. HIGH TEMPS MONDAY-WEDNESDAY WILL
REMAIN BELOW ZERO FOR MOST AREAS...THEN SLIGHT MODIFICATION WILL
OCCUR. WE WILL LIKELY NEED WIND CHILL ADVISORIES/WARNINGS THROUGH
MUCH OF THE WEEK AS WINDS REMAIN HIGH ENOUGH. THE MODELS TRACK A
1050MB TO 1055MB HIGH FROM SOUTHERN AL/SK INTO THE CENTRAL PLAINS
TUESDAY INTO WEDNESDAY...THEN CONTINUE IT TO EAST/SOUTHEAST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1142 PM CST SAT JAN 3 2015
SNOW WITH IFR CEILINGS AND VISIBILITIES EXPECTED TO CONTINUE FOR
ANOTHER HOUR OR SO BEFORE GRADUALLY RETURNING TO VFR BY 10Z THIS
MORNING. OTHERWISE...KDLH AND KHIB GETTING SOME SCATTERED MVFR
CEILINGS THAT SHOULD ALSO GRADUALLY DISSIPATE IN THE NEXT FEW
HOURS. SOME CUMULUS EXPECTED TO DEVELOP BY LATE MORNING WITH BASES
2-3KFT AND PERHAPS SOME MVFR CIGS BUT OTHERWISE TO REMAIN VFR
THROUGH REMAINDER OF PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH -11 -9 -21 1 / 60 10 0 10
INL -24 -15 -30 -7 / 10 0 0 10
BRD -12 -8 -20 1 / 20 0 0 20
HYR -6 -3 -21 -2 / 100 20 0 10
ASX 1 3 -15 0 / 100 50 20 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
MNZ012-020-021-033>038.
WIND CHILL ADVISORY UNTIL 6 PM CST SUNDAY FOR MNZ012-020-021-
033>038.
WIND CHILL WARNING UNTIL NOON CST MONDAY FOR MNZ010-011-018-019-
025-026.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR MNZ012-021.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ020.
WI...WIND CHILL WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
WIZ001>004-006>009.
WIND CHILL ADVISORY UNTIL 6 PM CST SUNDAY FOR WIZ001-006-007.
WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR WIZ002>004.
LS...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 4 AM CST MONDAY FOR
LSZ121-140>148.
GALE WARNING UNTIL 4 AM CST SUNDAY FOR LSZ121-140>148.
HEAVY FREEZING SPRAY WARNING UNTIL 10 AM CST SUNDAY FOR LSZ146-
147.
&&
UPDATE...LE
SHORT TERM...BJT
LONG TERM...MELDE
AVIATION...LEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 348 PM CST SAT JAN 3 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 348 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE SNOW WILL CONTINUE TO DIMINISH OVER NORTHEAST MINNESOTA INTO EARLY EVENING WITH GUSTY WINDS CAUSING SOME BLOWING AND DRIFTING. ADDITIONAL SNOWFALL OVER FAR NORTHEAST MINNESOTA WILL BE UP TO AN INCH. A BETTER CHANCE FOR SNOW WILL OCCUR ACROSS NORTHERN WISCONSIN...ESPECIALLY ALONG THE SOUTH SHORE WHERE AN ADVISORY REMAINS IN EFFECT. SEE THE LATEST FORECAST AND WINTER WEATHER MESSAGE FOR MORE DETAILS. COLD AIR WILL CONTINUE TO MOVE INTO THE NORTHLAND TONIGHT. THE COLD AIR AND GUSTY WINDS WILL CREATE LOW WIND CHILLS OVER MUCH OF NORTHEAST MINNESOTA INTO FAR NORTHWEST WISCONSIN. WIND CHILL WARNINGS AND ADVISORIES ARE IN EFFECT. SEE THE LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW WILL DIMINISH ACROSS FAR NORTHERN WISCONSIN THROUGH THE DAY SUNDAY WITH ADDITIONAL SNOWFALL OF 1 TO 2 INCHES. COLD WIND CHILLS WILL CONTINUE SUNDAY INTO AT LEAST THE MIDDLE PART OF THE WEEK. WIND CHILL WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS. AN AREA OF LOW PRESSURE MAY BRING A COUPLE INCHES OF SNOW TO FAR SOUTHERN AREAS MONDAY NIGHT...MAINLY FROM PINE CITY EAST INTO PARK FALLS AND PHILLIPS. .SPOTTER INFORMATION STATEMENT... SNOWFALL OBSERVERS ARE REQUESTED TO CALL THEIR REPORTS TO THE NATIONAL WEATHER SERVICE. LSZ121-140>148-041130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 348 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT WAVES WILL BUILD TONIGHT AS NORTHERLY WINDS INCREASE. SMALL CRAFT ADVISORIES ARE IN EFFECT AND GALE WARNINGS MAY BE NEEDED. THE HIGH WIND AND WAVES WILL RESULT IN SOME FREEZING SPRAY TONIGHT AS WELL...ESPECIALLY ALONG THE SOUTH SHORE WHERE WAVES WILL BE HIGHEST. SEE THE LATEST MARINE PRODUCTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHERLY WINDS WILL PERSIST INTO MONDAY...AND POSSIBLY INTO TUESDAY AS WELL. SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH MONDAY MORNING...AND THEY MAY NEED TO BE EXTENDED FOR PORTIONS OF THE NEARSHORE WATERS. PERIODS OF FREEZING SPRAY WILL ALSO OCCUR AS A VERY COLD AIRMASS WILL REMAIN OVER THE REGION THROUGH MUCH OF THE WEEK. SEE THE LATEST MARINE WEATHER PRODUCTS FOR FURTHER INFORMATION. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
654 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM SNOW 2 W IRON JUNCTION 47.42N 92.65W
01/03/2015 M2.0 INCH ST. LOUIS MN TRAINED SPOTTER
&&
KKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
1126 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM SNOW GHEEN 47.97N 92.81W
01/03/2015 E4.5 INCH ST. LOUIS MN PUBLIC
0619 AM SNOW 9 N VIRGINIA 47.65N 92.51W
01/03/2015 E1.0 INCH ST. LOUIS MN PUBLIC
0619 AM SNOW 8 NE COOK 47.93N 92.57W
01/03/2015 M4.0 INCH ST. LOUIS MN CO-OP OBSERVER
0700 AM SNOW 1 SW TOFTE 47.55N 90.90W
01/03/2015 M1.6 INCH COOK MN COCORAHS
0700 AM SNOW GRAND PORTAGE 47.96N 89.68W
01/03/2015 E2.0 INCH COOK MN PUBLIC
GRAND PORTAGE LODGE
0700 AM SNOW 3 ENE GRAND MARAIS 47.77N 90.29W
01/03/2015 M1.7 INCH COOK MN COCORAHS
0700 AM SNOW GRAND MARAIS 47.76N 90.34W
01/03/2015 M2.0 INCH COOK MN CO-OP OBSERVER
0730 AM SNOW 2 S TOWER 47.78N 92.29W
01/03/2015 M3.0 INCH ST. LOUIS MN CO-OP OBSERVER
0900 AM SNOW SEA GULL LAKE 48.13N 90.95W
01/03/2015 M3.0 INCH COOK MN CO-OP OBSERVER
0930 AM SNOW 2 ENE FINLAND 47.43N 91.21W
01/03/2015 M0.7 INCH LAKE MN CO-OP OBSERVER
WOLF RIDGE ELC.
1005 AM SNOW 2 E CELINA 47.87N 93.02W
01/03/2015 M4.0 INCH ST. LOUIS MN CO-OP OBSERVER
1100 AM SNOW 3 NE NISSWA 46.53N 94.25W
01/03/2015 M0.5 INCH CROW WING MN TRAINED SPOTTER
SNOWFALL FROM 9 AM TO 11 AM THIS MORNING.
1157 AM SNOW INTERNATIONAL FALLS 48.59N 93.41W
01/03/2015 M9.2 INCH KOOCHICHING MN OFFICIAL NWS OBS
SNOW SINCE 6PM FRIDAY.
1224 PM SNOW 3 ENE INGER 47.58N 93.92W
01/03/2015 M2.5 INCH ITASCA MN TRAINED SPOTTER
1230 PM SNOW KABETOGAMA 48.44N 93.03W
01/03/2015 M10.3 INCH ST. LOUIS MN CO-OP OBSERVER
KABETOGAMA GATEWAY STORE REPORTS 3 INCHES SINCE 700AM.
STRENGTHENING WINDS CAUSING BLOWING SNOW.
0100 PM SNOW 20 N GRAND MARAIS 48.04N 90.34W
01/03/2015 M4.0 INCH COOK MN TRAINED SPOTTER
TOTAL SINCE 8PM FRIDAY. HEAVY SNOW AT TIME OF
OBSERVATIONS
0105 PM SNOW BRAINERD 46.35N 94.19W
01/03/2015 M0.5 INCH CROW WING MN PUBLIC
0215 PM SNOW 5 NW DULUTH 46.83N 92.19W
01/03/2015 M0.3 INCH ST. LOUIS MN OFFICIAL NWS OBS
0220 PM SNOW 3 E ORR 48.06N 92.76W
01/03/2015 M7.7 INCH ST. LOUIS MN CO-OP OBSERVER
3.7 INCHES SINCE 6AM THIS MORNING. SNOW BEGAN 830PM
FRIDAY.
0245 PM SNOW KEEWATIN 47.40N 93.09W
01/03/2015 M1.7 INCH ITASCA MN PUBLIC
0245 PM SNOW HIBBING 47.40N 92.95W
01/03/2015 E3.0 INCH ST. LOUIS MN PUBLIC
SNOWFALL SINCE LAST NIGHT
0245 PM SNOW 7 N MCGREGOR 46.71N 93.31W
01/03/2015 M0.9 INCH AITKIN MN TRAINED SPOTTER
0301 PM SNOW HOYT LAKES 47.51N 92.15W
01/03/2015 M2.0 INCH ST. LOUIS MN TRAINED SPOTTER
0333 PM SNOW ELY 47.91N 91.85W
01/03/2015 M5.5 INCH ST. LOUIS MN TRAINED SPOTTER
SNOWFALL IN THE PREVIOUS 24 HOURS.
0401 PM SNOW WINTON 47.93N 91.80W
01/03/2015 M6.1 INCH ST. LOUIS MN PUBLIC
0410 PM SNOW 3 N BRAINERD 46.40N 94.19W
01/03/2015 M0.8 INCH CROW WING MN TRAINED SPOTTER
0430 PM SNOW CANYON 47.04N 92.47W
01/03/2015 M1.0 INCH ST. LOUIS MN PUBLIC
SNOWFALL IN THE PREVIOUS 12 HOURS.
0444 PM SNOW 4 S BRUNO 46.22N 92.67W
01/03/2015 M0.3 INCH PINE MN TRAINED SPOTTER
0512 PM SNOW SAGINAW 46.86N 92.44W
01/03/2015 E0.5 INCH ST. LOUIS MN PUBLIC
0542 PM SNOW LUTSEN 47.64N 90.71W
01/03/2015 M3.0 INCH COOK MN TRAINED SPOTTER
0651 PM SNOW 2 W IRON JUNCTION 47.42N 92.65W
01/03/2015 M2.0 INCH ST. LOUIS MN TRAINED SPOTTER
&&
KKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1140 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM SNOW GILE 46.43N 90.23W
01/03/2015 M1.3 INCH IRON WI TRAINED SPOTTER
&&
KKThe national radar mosaic for the moment the first event began.
7 extreme cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546859, 546860, 546861, 546862, 546863, 546864, 546865.